Hail, Fulton
- When
- June 9, 11:50 AM EST to 11:52 AM EST
- Where
- Fulton County, 0.5 mi E of Ephratah
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.001, -74.540
Quarter size hail was reported during a thunderstorm in Ephratah.
A significant severe weather event occurred across east central New York on Thursday June 9th. A very warm and humid air mass was in place across the region on the morning of June 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A significant severe weather event occurred across east central New York on Thursday June 9th. A very warm and humid air mass was in place across the region on the morning of June 9th. A cold front was positioned well to the north and west of the region, toward the Upper Great Lakes. However, a well-defined pre-frontal trough marched across Upstate New York during the morning and afternoon hours. This pre-frontal trough showed up well in observational data, with an abrupt wind shift to the northwest and a sharp drop in dew points. The pre-frontal trough triggered convection, first as a series of discrete storms developing into a broken line, which eventually evolved into an organized line of severe storms known as a severe quasi-linear-convective-system, QLCS. Initially, when the storms were discrete, hail was the main threat. Once the QLCS developed, damaging winds were the main threat. The severe storms resulted in numerous power outages with the large hail denting vehicles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 9, 11:35 AM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1235 PM EDT THU JUN 9 2011
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE REGION TODAY AND STALL
JUST SOUTH OF THE REGION TONIGHT. AHEAD OF THE FRONT SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN THE WARM AND HUMID AIR OVER THE
REGION. MORE SHOWERS AND THUNDERSTORMS WILL OCCUR AS THE FRONT
MOVES THROUGH. SOME OF THESE STORMS MAY HAVE HAIL AND DAMAGING
WINDS. THE FRONTAL BOUNDARY WILL MOVE BACK OVER THE REGION AS A
WARM FRONT FOR THE WEEKEND...RESULTING IN MORE UNSETTLED WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH #450 IN EFFECT FOR OUR ENTIRE FORECAST
AREA THROUGH 8 PM EDT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS. SHORTLY BEFORE NOON A LINE OF SHOWERS AND
EMBEDDED THUNDERSTORMS FORMED ACROSS THE CENTRAL ADIRONDACKS
BETWEEN THE FULTON CHAIN AND TUPPER LAKE. THIS LINE WAS RAPIDLY
INTENSIFYING AND MORE STORMS WERE BEGINNING TO DEVELOP IN THE
EASTERN FINGER LAKES AREA. WE HAVE ADDED LARGE HAIL TO THE
ENHANCED WORDING AND ALSO INCREASED POPS TO LIKELY FROM NORTH
WEST TO SOUTHEAST. LOCAL LAPS HAD CAPES EXCEEDING 4500 J/KG
SOUTH AND EAST OF THE CAPITAL DISTRICT.
AS OF 11AM...SHOWER AND THUNDERSTORM ACTIVITY OVER THE REGION
EARLIER HAS MOVED OFF TO THE EAST AND IT LOOKS LIKE WE WILL
HAVE A COUPLE HOURS OF RELATIVELY QUIET WEATHER. HOWEVER WITH
ONLY SOME THIN HIGH CLOUDS...THE SUN WILL BEGIN WORKING ON THE
UNSTABLE AIR MASS. THIS MORNING/S OBSERVED SOUNDING HAD LAPSE
RATES AT 8 DEG C/KM BETWEEN 850 AND 500 HPA...WITH A PWAT OF OVER
1.5 INCHES. HAVE DROPPED POPS NEXT 2 HOURS...THEN WENT TO CHANCE
POPS OVER ENTIRE AREA AS WE FEEL THINGS WILL FIRE UP AND PRETTY
MUCH THE ENTIRE FCST AREA WILL SEE SCT SHWRS/TSTMS WITH SOME BEING
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
PREVIOUS NEAR TERM DISCUSSIONS...
AS OF 930 AM EDT...SOME SHOWERS AND THUNDERSTORMS HAVE POPPED UP
EAST OF THE HUDSON RIVER MOSTLY IN BERKSHIRE AND LITCHFIELD
COUNTIES SO HAVE RAISED POPS IN THESE AREAS.
6AM NEAR TERM DISCUSSION...
AS OF 6 AM...SEEMS FAVORABLE UPSLOPE AND A DIFFUSE SURFACE TROUGH
ACROSS WASHINGTON COUNTY HAS RESULTED IN REDEVELOPING CONVECTION
ACROSS SOUTHERN VT. WHILE SEVERE POTENTIAL THIS EARLY MORNING IS
LIMITED...WE WILL FOCUS ON THE FLOOD POTENTIAL DUE TO TRAINING
ECHOES. FLS WAS ISSUED AND WE WILL CONTINUE TO MONITOR TRENDS
ALONG WITH FFMP. OTHERWISE...UPSTREAM OUTFLOW DOMINATED FROM
WEAKENING CONVECTION WILL APPROACH AS THIS SHOULD BECOME OUR
PREFRONTAL FOCI LATER TODAY. 06Z NAM STILL SUGGESTS SBCAPES CLIMB
IN EXCESS OF 3000 J/KG WITH A BIT MORE PRONOUNCED CAPE DENSITY.
WITH SOME CLEARING NOTED UPSTREAM...SEEMS LOGICAL FOR AMPLE
SURFACE HEATING. MAIN FORECAST UPDATE WAS TO INCREASE POPS FOR
EASTERN WASHINGTON AND SOUTHERN VERMONT WITH MINOR TWEAKS TO THE
REMINDER OF THE AREA FORECAST.
PREV DISC...
ANOTHER ACTIVE WEATHER DAY FOR THE REGION...
IMPRESSIVE OUTBREAK OF SEVERE WEATHER WEDNESDAY AFTERNOON AND
EVENING ACROSS THE REGION WITH HUGE CAPES /AND DENSITY/ ALONG WITH
THAT PREVIOUSLY DISCUSSED 1.5PVU ANOMALY WHICH OCCURRED A LITTLE
FASTER. PLEASE SEE THE SUMMARY LOCAL STORM REPORT /LSR/ FOR FURTHER
DETAILS.
THE IMMEDIATE CONCERN IS THE GROWING ACCAS ACROSS THE WESTERN
PORTIONS OF THE CWA WHERE SEVERAL EXPERIMENTAL MESOSCALE MODELS HINT
AT ANOTHER RAPIDLY DEVELOPING CONVECTION INTO THE HEART OF THE CWFA
TOWARD SUNRISE. IN ADDITION...AT THE TIME OF WRITING THIS...MID
LEVEL ECHOES WERE SLIGHTLY INCREASING PER THE LATEST 88D SCANS SO WE
WILL MONITOR THE SITUATION CLOSELY. LATEST HOURLY MESOSCALE WINDOW
FROM SPC REVEALS MUCAPES ARE STILL BETWEEN 1000-3000 J/KG THIS EARLY
MORNING WITH MID LEVEL LAPSE RATES BETWEEN 7-7.5 C/KM. ONCE WE
COMMENCE WITH SUNSHINE...INSTABILITY PARAMETERS ONLY INCREASE WITH
FORECAST SBCAPES CLIMBING ONCE AGAIN AT AND ABOVE 3000 J/KG.
HOWEVER...THE DIFFERENCE FROM THIS TIME YESTERDAY IS THE CAPE
DENSITY IS LESS BUT EFFECTIVE BULK SHEAR IS ABOUT THE SAME.
FORECAST HODOGRAPHS REVEAL A MORE LINEAR NATURE THAT SEEMS TO
SUGGEST MULTICELLULAR BOWING SEGMENTS. THE STORMS SHOULD DEVELOP
LATE THIS MORNING ALONG A PRE-FRONTAL TROUGH WITH THE MAIN COLD
FRONT LAGGING A BIT BEHIND WHICH SHOULD MIGRATE THROUGH THE REGION
THIS EVENING PER THE TIMING SUGGESTED BY THE NAM/GFS/ECMWF.
DAMAGING WIND GUSTS AND HAIL ARE THE MAIN THREAT FOR SEVERE WEATHER
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
CONVECTION SHOULD BEGIN TO DIMINISH FROM NORTH TO SOUTH AS THE COLD
FROPA OCCURS. SOME RESIDUAL LOW LEVEL MOISTURE REMAINS WITH THE MID
AND UPPER LEVEL DRYING TAKING PLACE OVERNIGHT. SO WE WILL TAYLOR
THOSE POPS FROM NORTH TO SOUTH WITH MOST LOCATIONS EXPECTED TO BE AT
OR BELOW SLIGHT CHANCE PROBABILITIES AFTER MIDNIGHT.
TEMPERATURES ONCE AGAIN WILL BE WARM AND HUMID WITH 85-90 FOR MANY
LOCATIONS WITH LOWER 90S FOR THE MID HUDSON VALLEY AND PORTIONS OF
NW CT. DEWPOINTS ONCE AGAIN ARE EXPECTED TO BE BETWEEN 65-70F AHEAD
OF THE FROPA. FOR TONIGHT...WITH THE PASSAGE OF THE FROPA...THOSE
DEWPOINTS DROP BACK TO AROUND 60-65F WITH NORTHERLY WINDS.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
FOR THE MOST PART GFS/GEM/NAM ARE IN AGREEMENT NOW DURING THIS
PERIOD...AND HAVE BEEN FAIRLY CONSISTENT SINCE TUESDAY IN HOW THIS
SITUATION UNFOLDS.
SFC CDFNT HAS BARELY CLEARED THE REGION BEFORE IT STALLS OUT ALONG
I-80 CORRIDOR...ROUGHLY NJ TO CHICAGO FRI. 500HPA FLOW HAS ALREADY
BCM ZONAL BY FRI EVENING. MEANWHILE SFC HIGH BUILDS ACROSS SOUTH
CANADA (ONT/QB) RIDGING BRIEFLY INTO NEW ENG FRI. WILL RESULT IN
SHORT LIVED CLEARING N TIER OF FCA..AND PC CONDS SOUTH FOR
FRIDAY.
FRIDAY NIGHT SFC FRONT BGNS LIFTING NE IN RESPONSE TO 500HPA TROF
DEEPENING IN THE WESTERN GRTLKS AND RIDGE WEAKLY BUILDS INTO RGN.
RESULTING OVERRUNNING AND MARINE LAYER INFLOW CAUSES CLOUDS TO
OVERSPREAD RGN BY SAT MORNING. ISENTROPIC LIFT INCRG PCPN THREAT
TO REGION SATURDAY INTO SUNDAY. ONE NEW TREND OVER PAST FEW RUNS
IS FASTER MOVEMENT OF THESE SYSTEMS SUCH THAT BY SUNDAY MORNING
WMFNT HAS CLEARED RGN...AND FCA ENTERS MODIFIED WARM SECTOR/DRY
SLOT AS WMFNT LIFTS NE THROUGH RGN...AS SFC LOW MOVES NE UP ST.
LAWRENCE VLY. THIS LOW DOES DRAG A CDFNT ACROSS THE RGN LATE
SUNDAY...BUT MODEL RESPONSE IS MAINLY SCT -SHRA. SUNDAY LIKELY A
PS DAY WITH CHC -SHRA. SUNDAY NIGHT 500HPA TROF CLEARS RGN AS
LARGE SFC HIGH BUILDS SOUTH INTO GRTLKS. MAY RESULT IN AN ISOLD
-SHRA BUT GEN PC NIGHT.
MAX TEMPS FRI WILL STILL BE 5 OR SO DEGREES ABOVE NORMAL...BUT BY
WEEKEND TEMPS WILL BE NR NORMAL TO 5 DEGREES BLO.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
ECMWF AND GFS HAVE A 500HPA TROF DROPPING SE THROUGH RGN
MONDAY...WHICH CUTS OFF OFFSHORE BY WEDNESDAY...WHILE RIDGING
OCCURS IN ITS WAKE. THE GFS HAS THIS CUTTING OFF PROCESS FURTHER
N IN THE MARITIMES AND THE 500HPA RIDGE TO THE WEST AND CONSIDERABLY
WEAKER THAN THE ECMWF. THE ECMWF CUTS IT OFF WELL OFF MID ATLC
COAST. MEANWHILE SFC HIGH SETTLES OVR RGN FM ONTARIO THROUGH THE
PERIOD.
WHILE THE DETAILS VARY SOME...ITS A PS/PC PERIOD FOR FCA WITH CHC
POPS MONDAY MOSTLY. TEMPS WILL BE NR TO SLIGHTLY BLO NORMALS. WILL
POPULATE WITH GMOS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VARIETY OF CLOUD LEVELS THIS MORNING WITH KGFL CLOSE TO THE
UPSLOPE CONDITIONS WHILE KPOU IS MOCLR. WITH DAYTIME
HEATING...ALONG WITH THE APPROACH OF THE PREFRONTAL
TROUGH...EXPECT ADDITIONAL CONVECTION TO DEVELOP. AT THIS
TIME...WE WILL PLACE TEMPO GROUPS FOR THIS AFTERNOON WHERE THE
HIGHER PROBABILITIES ARE EXPECTYED AND CLOSELY MONITOR TRENDS.
INBETWEEN CONVECTION...MAINLY VFR CONDITIONS WITH SOME LIMITS IN
VISIBILITY DUE TO HAZE.
COLD FROPA TAKES PLACE THIS EVENING WITH A WIND SHIFT TOWARD THE
NORTH WITH A STRATUS DECK EXPECTED. AT THIS TIME...SEEMS MARGINAL
MVFR CONDITIONS ARE POSSIBLE FROM THIS CLOUD DECK.
OUTLOOK...
FRI-FRI NT...VFR. NO SIG WX.
SAT...VFR/MVFR. CHC -SHRA.
SUN...VFR/MVFR/ CHC -SHRA/-TSRA
MON...VFR. NO SIG WX.
&&
.FIRE WEATHER...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS LOW
LEVEL MOISTURE AHEAD OF THE COLD FRONT REMAINS RATHER HIGH. MINIMUM
RELATIVE HUMIDITIES ARE EXPECTED TO BE BETWEEN 35-55 PERCENT WITH
THOSE LOWER VALUES EXPECTED IN THE MID HUDSON VALLEY AND PORTIONS OF
NW CT AND SOUTHERN BERKS. AS THE COLD FRONT MOVES CLOSER...RELATIVE
HUMIDITIES WILL CLIMB TO BETWEEN 50 AND 70 PERCENT WITH THOSE VALUES
INCREASING TO GREATER THAN 90 PERCENT TONIGHT.
SOUTHWEST WINDS OF 10 TO 18 MPH ARE EXPECTED TODAY...HIGHER IN THE
VICINITY OF THUNDERSTORMS...WITH A GRADUAL SHIFT TOWARD NORTHERLY
WIND TRAJECTORIES TONIGHT.
&&
.HYDROLOGY...
THE INCREASED CHANCE FOR MORE WIDESPREAD MODERATE TO HEAVY RAINFALL
WILL OCCUR TODAY INTO THIS EVENING. PRECIPITABLE WATERS ARE
EXPECTED TO CLIMB TOWARD 1.50 INCHES THAT WOULD SUPPORT HEAVY
RAINFALL. HOWEVER...WE DO NOT FORESEE TOO MUCH FLOOD CONCERNS GIVEN
OUR DRY WEATHER OF LATE AND THESE THUNDERSTORM CELL MOVEMENTS WILL
MOVE FROM WEST TO EAST AROUND 20-30 MPH. WE DO FORESEE MINOR ISSUES
WITH POOR DRAINAGE AND LOW LYING AREAS. ADDITIONAL RAINFALL IS
ANTICIPATED IN THE FIRST HALF OF THE WEEKEND WITH RAINFALL AMOUNTS
PERHAPS UP TO 1 INCH.
PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR
DETAILS ON LAKE CHAMPLAIN.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...RCK
NEAR TERM...RCK/BGM
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...BGM
FIRE WEATHER...BGM
HYDROLOGY...BGMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1218 PM EDT THU JUN 9 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1218 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE LILELY ACROSS THE AREA TODAY AHEAD OF A COLD FRONT MOVING THROUGH THE GREAT LAKES. THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL IN EXCESS OF TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 58 MPH. THUNDERSTORMS WILL GENERALLY TRACK TO THE EAST-SOUTHEAST BETWEEN 30 AND 40 MPH. THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY FROM NORTHWEST TO SOUTHEAST LATER THIS EVENING AS THE COLD FRONT PASSES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...HAMILTON...HERKIMER...FULTON...MONTGOMERY... SCHENECTADY...ALBANY...SCHOHARIE...RENSSELAER...WASHINGTON... SARATOGA...WARREN...GREENE...COLUMBIA...ULSTER...DUTCHESS... BERKSHIRE...LITCHFIELD...BENNINGTON...AND WINDHAM COUNTIES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
819 AM EDT THU JUN 9 2011
NYZ042-043-091245-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
819 AM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 814 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. THIS
STORM WAS LOCATED NEAR HAGUE...OR ABOUT 14 MILES NORTHWEST OF
WHITEHALL...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
PUTNAM STATION...PUTNAM...OTTENBURGS RAMP AND 6 MILES NORTH OF
CLEMONS BY 825 AM EDT
7 MILES NORTH OF LOW HAMPTON BY 835 AM EDT
9 MILES NORTH OF HAMPTON FLATS BY 840 AM EDT
IF ON OR NEAR THE NORTH END OF LAKE GEORGE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4377 7334 4369 7340 4361 7342 4360 7339
4363 7337 4363 7332 4353 7323 4357 7339
4359 7339 4360 7341 4358 7343 4368 7381
4378 7376 4381 7338
TIME...MOT...LOC 1219Z 284DEG 33KT 4373 7349
JPVSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
904 AM EDT THU JUN 9 2011
NYZ042-043-091345-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
904 AM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 901 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY
RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAGUE
TO BOLTON LANDING...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
WHITEHALL TO WARRENSBURG...AND MOVING EAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
HULETTS LANDING BY 910 AM EDT
WHITEHALL BY 920 AM EDT
COMSTOCK BY 925 AM EDT
LAT...LON 4377 7334 4369 7340 4359 7342 4358 7339
4363 7337 4363 7332 4361 7329 4359 7329
4355 7324 4341 7324 4353 7378 4379 7362
4381 7338
TIME...MOT...LOC 1304Z 279DEG 34KT 4375 7348 4353 7367
JPVSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
910 AM EDT THU JUN 9 2011
CTZ001-013-MAZ025-NYZ061-066-091400-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-
EASTERN DUTCHESS NY-EASTERN COLUMBIA NY-
910 AM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 906 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR COPAKE...OR ABOUT 13 MILES SOUTHWEST OF GREAT BARRINGTON...AND
MOVING SOUTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHEAST OF MILLERTON BY 920 AM EDT
ASHLEY FALLS AND 7 MILES SOUTHWEST OF SHEFFIELD BY 925 AM EDT
CANAAN...EDDY FIELD AND FALLS VILLAGE BY 930 AM EDT
NORFOLK BY 945 AM EDT
WINSTED AND TORRINGTON BY 1000 AM EDT
LAT...LON 4176 7313 4202 7367 4219 7355 4202 7301
4198 7302 4198 7297 4197 7297
TIME...MOT...LOC 1310Z 300DEG 26KT 4207 7352
JPVPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
955 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM HAIL CANAAN 42.03N 73.33W
06/09/2011 E1.00 INCH LITCHFIELD CT TRAINED SPOTTER
&&
VKOLECISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1149 AM EDT THU JUN 9 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091900- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1149 AM EDT THU JUN 9 2011 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL IN EXCESS OF TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 58 MPH. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AHEAD OF A COLD FRONT...AND WILL TRACK EAST OR SOUTHEAST ACROSS MUCH IF NOT ALL OF THE AREA THROUGH THE REST OF THE AFTERNOON INTO THE EVENING. BE ALERT FOR RAPIDLY CHANGING CONDITIONS TODAY AS THIS HAZARDOUS WEATHER SITUATION EVOLVES.
The Albany radar (KENX), 60 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
27 hail, 14 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported during a thunderstorm in Ephratah.
Quarter size hail was reported during a thunderstorm approximately 5 miles north of Speculator.
Hail up to 2 inches in diameter was reported during a thunderstorm in West Winfield.
Several trees were reported down in Thurman due to strong thunderstorm winds.
Several trees were reported down in Bolton due to strong thunderstorm winds.
Ping-pong ball size hail was reported during a thunderstorm by a Weathernet6 observer approximately 2 north-northwest of Fonda.
Quarter size hail was reported during a thunderstorm in Johnstown.
Quarter size hail was reported during a thunderstorm in Perth.
Hail up to 2 inches in diameter was reported during a thunderstorm in the Glens Falls and Queensbury area.
Quarter size hail was reported during a thunderstorm in Amsterdam.
Half dollar size hail was reported during a thunderstorm in Gansevoort.
Trees and wires were reported down in Brunswick due to strong thunderstorm winds.
Tree limbs were reported down in Castleon-on-Hudson due to strong thunderstorm winds.
Trees and wires were reported down in Troy due to strong thunderstorm winds.
Quarter size hail was reported during a thunderstorm in Fort Edward.
Golf ball size hail was reported during a thunderstorm in Argyle.
Trees and wires were reported down in Freehold due to strong thunderstorm winds.
Trees and wires were reported down in Chatham due to strong thunderstorm winds.
Wires were reported down in Stuyvesant due to strong thunderstorm winds.
Trees and wires were reported down in New Lebanon due to strong thunderstorm winds.
Golf ball size hail was reported during a thunderstorm in East Fishkill.
Multiple reports of hail greater than an inch in diameter were reported during a thunderstorm in Beacon. The largest hail stones observed were estimated to be the size of golf balls.
Multiple reports of hail greater than an inch in diameter were reported during a thunderstorm in Hopewell Junction. The largest hail stones observed were estimated to be the size of golf balls.
Quarter size hail was reported during a thunderstorm in Wappingers Falls.
Trees and wires were reported down in Wingdale due to strong thunderstorm winds.
Golf ball size hail was reported during a thunderstorm in Wappinger Falls.
Quarter size hail was reported during a thunderstorm in Hopewell Junction.
Quarter size hail was reported during a thunderstorm in Dover Plains.
Golf ball size hail was reported during a thunderstorm in Beekman.
Golf ball size hail was reported during a thunderstorm in Lagrangeville.
Numerous tree limbs were reported down in Lagrangeville due to strong thunderstorm winds.
Trees and limbs were reported down in Dover Plains due to strong thunderstorm winds.
Trees were reported down in Wappingers Falls due to strong thunderstorm winds.
Quarter size hail was reported during a thunderstorm in Beacon.
Quarter size hail was reported during a thunderstorm in Hopewell Junction.
Quarter size hail was reported during a thunderstorm in Myers Corner.
A tree was reported down in Beacon due to strong thunderstorm winds.
Quarter size hail was reported during a thunderstorm in Fishkill.
Ping-pong ball size hail was reported during a thunderstorm in Wappingers Falls.
Ping-pong size hail was reported during a thunderstorm in Beacon.
Golf ball size hail was reported during a thunderstorm in Castle Point.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323600, 323601, 323602, 323603, 323604, 323631, 323632, 323616, 323617, 323625, 323966, 323635, 323636, 323637, 323633, 323634, 323639, 323640, 323943, 323944, 323945, 323946, 323947, 340002, 323948, 323949, 323950, 323952, 323951, 323956, 323953, 323955, 323954, 323957, 323959, 323960, 323961, 323962, 323963, 323964, and more.